Arkansas, 2025

Flooding in Arkansas, May 20 to 31, 2025

May 20 to 31, 2025 · NWS LZK · 3 events in 3 counties and zones

River flooding was observed along the Cache, Black, and Fourche LaFave Rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

River flooding was observed along the Cache, Black, and Fourche LaFave Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 20, 5:24 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, May 20, 5:24 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
624 AM CDT Tue May 20 2025

...New AVIATION...

.DISCUSSION...
Issued at 208 AM CDT Tue May 20 2025

CURRENTLY:

As of 2 AM CDT, multiple lines of rain and thunderstorm
activity continue to move from west to east across Arkansas. The
strongest of which is a bowing line that is entering Arkansas from
Oklahoma which will track eastward across the state across a region
that remains conditionally unstable and will impact a large portion
of the state continuing into the early morning hours with
intermittent severe weather opportunities including damaging wind
gusts, large hail, and a few tornadoes remain possible within much
of the parameter space across central and southern Arkansas.

TODAY (TUESDAY):

At H500, a closed low will be present over the Mid-West region of
the CONUS and eject through the base of the trof. Strong
southwesterly flow will remain present over the majority of
Arkansas. At the sfc, a cold front will be pushing from west to east
across the state during the day. It is along and ahead of this cold
front as it enters into central Arkansas during the afternoon
timeframe in which re-development of strong to severe thunderstorms
are anticipated to initiate and push eastward into eastern Arkansas
and the Mississippi River into Tennessee and Mississippi late this
evening. The Storm Prediction Center has implemented an Enhanced
Risk (level 3 out of 5) for severe weather across most of the
eastern flank of Arkansas for possible large hail, damaging wind
gusts, and a few tornadoes associated with any re-development of
storms that does materialize across the eastern one-third of the
state.

WEDNESDAY:

At H500, zonal flow will be present over Arkansas and no significant
upper lvl features will be distinguished over the region. At the
sfc, a high pressure center will move in behind the FROPA and
provide us a day of dry and overall fair weather across the Natural
State. A dry cold front will move into northern Arkansas later into
the day on Wednesday, but will not make much progress into the state
as it is progged to become a stationary boundary into Thursday.
Expect Wednesday to be the highest confidence day regarding
statewide dry and fair weather in the wake of the airmass behind the
FROPA.

THURSDAY THROUGH MONDAY:

An unsettled pattern will take hold once again at both the upper
lvls and at the sfc. At H500, an elongated ridge will slide eastward
over the state by the weekend. For this period of time,
northwesterly flow with embedded shortwave impulses will be present
over the state. At the sfc, the period will begin with a stationary
front positioned across northern Arkansas. Into the remainder of the
period, a warm front will lift across Arkansas over the weekend and
become a stationary front by later Sunday into Monday. Expect over
this period of time, unsettled weather at times with rain and
isolated thunderstorms. Confidence at the current time for any
severe weather to materialize between Thursday and Monday is low at
this time and signals continue to demonstrate this via prior
forecast packages.

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Tue May 20 2025

The majority of forecast sites will begin in MVFR category for
lowered CIGS, the exception will be northern terminals which should
improve this morning. The central and southern terminals will have
CIGS that will improve later this morning before noon to VFR. The
southeastern terminals of KPBF and KLLQ may take a little more time
into the early afternoon before CIGS improve to VFR, additionally
these sites will experience vicinity rain and thunderstorms at the
beginning of the forecast period and again early this afternoon
which may degrade both CIGS and VSBY at times to IFR flight
category. Later this evening into tonight all sites will improve to
VFR for the remainder of the forecast period through early Wednesday
morning. Surface winds may gust in excess of 25 knots at times from
later this morning through early evening. Expect higher surface wind
gusts in excess of 40 knots in thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     85  58  83  59 /  40   0   0  20
Camden AR         88  57  88  60 /  20   0   0   0
Harrison AR       79  54  80  55 /  20   0   0  20
Hot Springs AR    87  57  87  60 /  20   0   0   0
Little Rock   AR  86  60  86  62 /  30   0   0  10
Monticello AR     88  61  89  63 /  40   0   0   0
Mount Ida AR      86  57  87  59 /  20   0   0   0
Mountain Home AR  82  54  79  55 /  30   0   0  20
Newport AR        86  59  84  60 /  50   0   0  20
Pine Bluff AR     88  59  87  62 /  30   0   0   0
Russellville AR   84  56  86  60 /  20   0   0  10
Searcy AR         86  57  84  59 /  30   0   0  10
Stuttgart AR      86  61  85  63 /  40   0   0  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...74
LONG TERM....74
AVIATION...74
Hazardous weather outlook, May 20, 1:48 AM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
248 AM CDT Tue May 20 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-202200-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
248 AM CDT Tue May 20 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A few lines of storms continue to move from west to east across
Arkansas early this morning. A few strong to severe storms within
these lines of activity can be expected. The main threats will be
damaging wind gusts, large hail, and a spin-up tornado or two
cannot be ruled out across portions of central and southern
Arkansas through late morning.

An Enhanced Risk (level 3 out of 5) for severe weather has been
implemented for most of the eastern flank of Arkansas where strong
to severe storms are expected to re-develop this afternoon. A
Slight Risk (level 2 out of 5) for severe weather does exist
across central Arkansas where storms may initially develop, but
will encounter a better parameter space as the storms surge
eastward. The main hazards with activity that does develop will be
large hail, damaging wind gusts, and a few tornadoes cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain and thunderstorms return to the forecast on Thursday and
become more widespread in coverage from Friday through Monday.
Confidence with this setup remains low for the organization of
any severe weather which is a trend that has continued from past
forecast packages. Flash flooding may become a concern on Saturday
as a Slight Risk (level 2 out of 4) for excessive rainfall has
been introduced. Trends will continue to be monitored closely with
Memorial Day Weekend approaching.

.Spotter Information Statement...

Spotter activation is not anticipated to be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

74

In the hours before

Special weather statement, May 20, 2:32 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
332 AM CDT Tue May 20 2025

ARZ031-032-039-042>044-054-200900-
Hot Spring AR-Pulaski AR-Perry AR-Saline AR-Faulkner AR-Conway AR-
Garland AR-
332 AM CDT Tue May 20 2025

...Strong thunderstorms will impact portions of eastern Perry,
southeastern Conway, Faulkner, southeastern Garland, Saline,
northeastern Hot Spring and Pulaski Counties through 400 AM CDT
...

At 332 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Perryville to Williams Junction to near
Lonsdale to 6 miles west of Malvern. Movement was northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Park Hill...                      Otter Creek...
Traskwood...                      Palarm...
Mayflower...                      Oak Grove in Perry County...
Quapaw Quarter...                 Hillcrest Neighborhood...
Haskell...                        Vilonia...
Olmstead...                       Bryant...
Perryville...                     Macon...
The Heights...                    Baseline...
Congo...                          Enders...
Sylvan Hills...                   Grape...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Arkansas.

&&

LAT...LON 3449 9235 3449 9240 3448 9241 3445 9252
      3446 9259 3443 9261 3434 9301 3503 9287
      3536 9222 3500 9213
TIME...MOT...LOC 0832Z 244DEG 49KT 3499 9279 3487 9276 3462 9286 3440
9292

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62
Special weather statement, May 20, 2:36 AM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
336 AM CDT Tue May 20 2025

ARZ033-045-046-200900-
White AR-Lonoke AR-Prairie AR-
336 AM CDT Tue May 20 2025

...A strong thunderstorm will impact portions of northwestern
Prairie, northern Lonoke and southwestern White Counties through 400
AM CDT
...

At 336 AM CDT, Doppler radar was tracking a strong thunderstorm over
Parnell, or near Cabot, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vinity Corner...                  Old Austin...
Furlow...                         Parnell...
Hayley...                         Antioch in White County...
Barrettsville...                  Griffithville...
Cabot...                          Jasmine...
Kensett...                        Garner...
Higginson...                      Austin in Lonoke County...
Sylvania...                       Thurman...
Des Arc...                        Walker...
McRae...                          Butlerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central Arkansas.

&&

LAT...LON 3485 9145 3480 9205 3489 9208 3501 9207
      3501 9211 3504 9212 3529 9160
TIME...MOT...LOC 0836Z 255DEG 38KT 3494 9199

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

62
Special weather statement, May 20, 2:56 AM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
356 AM CDT Tue May 20 2025

ARZ053>056-062-063-200930-
Hot Spring AR-Grant AR-Cleveland AR-Clark AR-Dallas AR-Jefferson AR-
356 AM CDT Tue May 20 2025

...A strong thunderstorm will impact portions of northern Cleveland,
southeastern Clark, southern Grant, Dallas, southwestern Jefferson
and southeastern Hot Spring Counties through 430 AM CDT
...

At 356 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carthage, or 16 miles southwest of Sheridan, moving east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lono...                           Tulip...
Sparkman...                       Lamont...
Carthage...                       Jenkins Ferry State Park...
Watson Chapel...                  Staves...
Sulphur Springs...                Dalark...
Hardin...                         Millerville...
Kedron...                         Cross Roads in Grant County...
Princeton...                      Ain...
Slabtown...                       Manning...
Farindale...                      Faith...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southeastern and southwestern Arkansas.

&&

LAT...LON 3390 9304 3426 9272 3432 9206 3392 9198
TIME...MOT...LOC 0856Z 261DEG 41KT 3409 9255

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

62
Special weather statement, May 20, 3:43 AM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
443 AM CDT Tue May 20 2025

ARZ055-056-062>064-201015-
Grant AR-Cleveland AR-Lincoln AR-Dallas AR-Jefferson AR-
443 AM CDT Tue May 20 2025

...A strong thunderstorm will impact portions of northern Cleveland,
southeastern Grant, northeastern Dallas, Jefferson and northwestern
Lincoln Counties through 515 AM CDT
...

At 442 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Carthage, or 12 miles south of Sheridan, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tarry...                          Pastoria...
Lamont...                         Cottondale...
Sherrill...                       Tamo...
Whitefield...                     Moscow...
Linwood...                        Glenlake...
Watson Chapel...                  Staves...
Sulphur Springs...                Pine Bluff Arsenal...
Madding...                        Hardin...
Dexter...                         Rob Roy...
Millerville...                    Kedron...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southeastern and southwestern Arkansas.

&&

LAT...LON 3400 9253 3417 9256 3448 9181 3406 9172
TIME...MOT...LOC 0942Z 245DEG 35KT 3413 9243

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62
Special weather statement, May 20, 4:15 AM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
515 AM CDT Tue May 20 2025

ARZ062-063-066-067-201045-
Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
515 AM CDT Tue May 20 2025

...A strong thunderstorm will impact portions of west central
Cleveland, northeastern Calhoun, southeastern Dallas and northeastern
Ouachita Counties through 545 AM CDT
...

At 514 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bearden, or 15 miles north of Camden, moving east
at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chambersville...                  Harlow...
Thornton...                       Fordyce...
Hopeville...                      Ivan...
Ouachita...                       Holly Springs...
Bearden...                        Millville...
Amy...                            Ramsey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern and southwestern Arkansas.

&&

LAT...LON 3369 9284 3384 9288 3401 9242 3374 9234
TIME...MOT...LOC 1014Z 251DEG 36KT 3378 9276

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Barham
Local storm report, May 20, 4:33 AM CST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
533 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     Tstm Wnd Dmg     1 WSW Gibson            34.89N 92.24W
05/20/2025                   Pulaski            AR   NWS Employee

            Tree limbs blown down.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Woodruff

When
May 20, 7:00 AM CST to May 31, 11:59 PM CST
Where
Woodruff County, 1.05 mi SW of Riverside to 0.83 mi SSW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.268, -91.241

Minor river flooding was observed at Patterson along the Cache River.

Flood, Perry

When
May 21, 12:00 AM CST to May 22, 6:30 PM CST
Where
Perry County, 1.87 mi SW of Houston to 1.64 mi SW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.014, -92.726

Minor river flooding was observed at Houston along the Fourche LaFave River.

Flood, Lawrence

When
May 24, 4:45 PM CST to May 31, 11:59 PM CST
Where
Lawrence County, 0.19 mi NNW of Black Rock to 0.28 mi ESE of Black Rock
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.103, -91.101

Minor river flooding was observed at Black Rock along the Black River.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276568, 1276572, 1276570.